Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 86, NWS Corpus Christi, TX

June 17, 2015Victoria County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 17, 2015, 10:03 AM CDT for Victoria County, Texas. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2015, 10:03 AM CDT (15:03 UTC)
Expired
Jun 17, 2015, 11:30 AM CDT
In force
87 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Victoria County, TX

The radar

The Austin/San Antonio radar (KEWX), 129 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 3.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1655 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1655 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WGUS54 KCRP 171503
FFWCRP
TXC469-171630-
/O.NEW.KCRP.FF.W.0086.150617T1503Z-150617T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1003 AM CDT WED JUN 17 2015

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN VICTORIA COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1130 AM CDT
    
* AT 1003 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NURSERY...SALEM...FORDTRAN AND MISSION VALLEY. 

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 2906 9694 2902 9683 2897 9681 2894 9680
      2886 9730 2888 9728 2910 9698

$$

TMT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 6:49 AM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jun 17, 6:49 AM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
649 AM CDT WED JUN 17 2015

.DISCUSSION...SEE 12Z AVIATION DISCUSSION.

&&

.AVIATION...BASED ON RADAR TRENDS...WILL KEEP THE SAME THINKING ON
CONVECTION AS 06Z TERMINAL FORECASTS AND HAVE VCSH FOR MOST
TERMINALS EARLY (-SHRA AT KVCT)...WITH TEMPO SHRA (HEAVIER SHRA AT
KVCT). THEN...EXCEPT AT KLRD...WILL MENTION VCTS/TSRA AFTER
15Z...ENDING FROM EAST TO WEST DURING THE DAY (KLRD ONSET OF
POSSIBLE CONVECTION NOT UNTIL THE AFTERNOON). PRELIMINARY 12Z
SOUNDING DATA FROM UPPER AIR COMPUTER SHOWS 1000 FOOT WINDS
AROUND 30 KNOTS...CLOSE TO WIND SHEAR CRITERION BUT HELD OFF SINCE
WINDS STARTING TO INCREASE AND BORDERLINE WIND SHEAR ANYWAY.
WINDS SHOULD TAPER OFF IN THE AFTERNOON ALONG WITH THE CONVECTION
FROM EAST TO WEST. WILL MAINTAIN SOME EVENING CONVECTION AT KLRD
WHERE SOME UPPER SUPPORT MAY BE PRESENT. OTHERWISE...WILL NOT
MENTION PCPN IN TERMINALS AFTER SUNSET TODAY SINCE DRIER AIR IS
GOING TO TRY TO COME INTO THE AREA.

OTHERWISE...AS BEFORE AM EXPECTING VFR OUTSIDE OF CONVECTION. WILL
MAINTAIN MVFR IN CONVECTION (TEMPO GROUPS) BUT THIS MAY BE OVER-
DONE GIVEN THE CURRENT CIGS. STILL...SOME LOWERING OF CLOUDS WILL
OCCUR DUE TO RAIN AND THE ONSET OF DAYTIME HEATING.

&&

.PREV DISCUSSION... /ISSUED 357 AM CDT WED JUN 17 2015/

SHORT TERM (TODAY THROUGH THURSDAY)...HIGHEST RAIN CHANCES BEGIN TO
THE EAST TODAY THEN SHIFT TO THE WEST THURSDAY...AS BETTER MOISTURE
MOVES WEST AND DRIER AIR COMES IN FROM THE EAST. WEAK UPPER LEVEL
SUPPORT TONIGHT IN A JET STREAK WILL HELP IN STORMS CONTINUING
OVERNIGHT. HEAVY RAIN CONCERN WILL CONTINUE MAINLY OVER THE
NORTHEASTERN COASTAL BEND AND VICTORIA CROSSROADS TODAY...THEN
DEPENDING ON HOW MUCH RAIN THESE AREAS GET...COULD HAVE ADDITIONAL
RAINFALL TONIGHT WHICH COULD KEEP THE FLOOD CONCERN GOING. AS A
RESULT...DID EXTEND THE FFA FOR THE NORTHERN COASTAL BEND AND
VICTORIA AREA THROUGH MIDNIGHT. DAY SHIFT CAN ADJUST...OR CANCEL IF
NEED BE. WILL KEEP THE FLOOD WATCH FOR THE SOUTHERN COASTAL COUNTIES
TODAY...ALTHOUGH CONFIDENCE IS GETTING A BIT MORE TENUOUS FOR LACK
OF A BETTER WAY OF PUTTING IT. FOR TEMPERATURES...GENERALLY USING A
BLEND OF GUIDANCE BUT GOING ON THE LOW SIDE FOR HIGHS TO THE EAST
TODAY AND HIGHER WEST TODAY...THEN GOING ON THE COOLER SIDE FOR
THURSDAY AS STILL SHOULD BE RAIN AND CLOUDS AROUND. LOWS ON THE WARM
SIDE.

CONCERNING COASTAL FLOODING...WILL ISSUE A COASTAL FLOOD ADVISORY AS
TIDE LEVELS ARE ANYWHERE FROM 1 TO OVER 2 FEET ABOVE PREDICTED
LEVELS. THIS WILL GO INTO EFFECT UNTIL MIDNIGHT TONIGHT AS WELL.

MARINE (TODAY THROUGH THURSDAY)...WITH TROPICAL STORM WARNING
OVER...WILL GO WITH SCA FOR THE GULF WATERS THROUGH MOST OF TONIGHT.
FIRST THE WINDS AND SEAS WILL KEEP SCA GOING...THEN IT WILL BE SEAS
TONIGHT. WILL BE CLOSE TO ENDING BY 12Z THURSDAY. NUMEROUS
CONVECTION THIS MORNING WILL BE TAPERING OFF BY TONIGHT WITH THE
DRIER AIR MOVING IN. FOR NOW NOT A GOOD TIME FOR BOATING WITH RADAR
SHOWING WATERSPOUT SIGNATURES.

LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...LINGERING MOISTURE
(PWATS BETWEEN 1.8 AND 2.1 INCHES) AND A MID LVL SHEAR AXIS
PERSISTING FROM NORTHERN MEXICO INTO NORTH TX WL MAINTAIN ISOLATED
TO SCATTERED CONVECTION THROUGH THE WEEKEND.  THE BEST CHANCES FOR
CONVECTION WL BE DURING THE WEEKEND AS THE EFFECT FROM THE MID LVL
SHEAR AXIS ACROSS OUR CWA WL BE AT ITS PEAK.  BY MONDAY AND
TUESDAY...THE MID LVL SHEAR AXIS RETROGRADES WWD AS RIDGING ALOFT
INCREASES FROM THE NORTHEAST.  AS A RESULT...A BIT MORE SUBSIDENCE
AND A DEVELOPING CAP WL TEND TO LIMIT RAIN CHANCES ON MONDAY AND
TUESDAY.  OVERALL TEMPS WL CONTINUE TO BE SLIGHTLY BELOW NORMAL
GIVEN THE PERSISTENT RAIN CHANCES AND WET SOILS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    88  79  90  78  91  /  80  40  40  20  20
VICTORIA          83  75  89  75  90  /  90  50  40  20  20
LAREDO            95  78  93  77  93  /  60  50  40  30  20
ALICE             93  78  93  76  93  /  80  40  40  20  20
ROCKPORT          84  82  89  80  90  /  90  40  30  20  20
COTULLA           94  75  92  75  93  /  70  60  50  30  20
KINGSVILLE        92  79  92  78  91  /  80  40  40  20  20
NAVY CORPUS       87  81  89  80  88  /  90  40  30  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     ARANSAS...BEE...CALHOUN...GOLIAD...REFUGIO...VICTORIA.

     COASTAL FLOOD ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE
     FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...
     REFUGIO...SAN PATRICIO.

     FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     KLEBERG...NUECES...SAN PATRICIO.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM CDT THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 11 AM CDT THIS MORNING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM PORT ARANSAS TO
     PORT O'CONNOR.

&&

GW/86...AVIATION
Hazardous weather outlook, Jun 17, 5:32 AM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
532 AM CDT WED JUN 17 2015

TXZ229>234-239>247-181100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
532 AM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR THE
COUNTIES ARANSAS...BEE...CALHOUN...GOLIAD...REFUGIO AND VICTORIA.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON FOR THE
COUNTIES OF SAN PATRICIO...NUECES AND KLEBERG.

A COASTAL FLOOD ADVISORY IS IN EFFECT FOR ALL COASTAL LOCATIONS
THROUGH MIDNIGHT...INCLUDING THE COUNTIES OF KLEBERG...NUECES...
SAN PATRICIO...ARANSAS...REFUGIO AND CALHOUN FOR TIDE LEVELS
RUNNING 2 TO 2.5 FEET ABOVE MEAN SEA LEVEL DURING HIGH TIDE.

THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS ALONG GULF FACING
BEACHES TODAY AND TONIGHT.

ISOLATED BRIEF HEAT INDEX READING AROUND 106 DEGREES WILL BE
POSSIBLE OVER INLAND PORTIONS OF THE COASTAL BEND THIS AFTERNOON.

THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AND POSSIBLE FLOODING
MAINLY IN THE FLASH FLOOD WATCH AREAS. NO SEVERE WEATHER IS
EXPECTED ALTHOUGH A BRIEF FUNNEL CLOUD TOUCHDOWN IS POSSIBLE
MAINLY OVER VICTORIA AND CALHOUN COUNTIES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG GULF-FACING BEACHES
THURSDAY.

SCATTERED THUNDERSTORMS SOME WITH HEAVY RAIN ARE EXPECTED ON
THURSDAY.  ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY
INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...ANY INLAND OR
COASTAL FLOODING REPORTS...ALONG WITH FUNNEL CLOUD REPORTS SHOULD
BE RELAYED TO THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI.

GMZ230-235-250-255-270-275-181100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
532 AM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS THROUGH
TONIGHT...AND FOR THE BAYS AND WATERWAYS PORT ARANSAS TO PORT
O'CONNOR THROUGH LATE MORNING.

THUNDERSTORMS ARE EXPECTED OVER THE BAYS AND GULF WATERS TODAY.
ALONG WITH WIND GUSTS AT TIMES IN EXCESS OF 30 KNOTS AND FREQUENT
LIGHTNING...THE MAIN CONCERN WILL BE WATERSPOUTS THROUGH THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS SOME WITH HEAVY RAIN ARE EXPECTED ON
THURSDAY.  ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY
INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...ANY MARINE
REPORTS CONCERNING WATERSPOUTS OR STRONG WIND GUSTS RELAYED TO THE
NATIONAL WEATHER SERVICE IN CORPUS CHRISTI WILL BE APPRECIATED.

GW/MB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:51 PM CDTSpecial Marine WarningCRP114 min
Jun 16, 10:45 PM CDTSpecial Marine WarningCRP2 hr
Jun 16, 11:30 PM CDTSpecial Marine WarningCRP60 min
Jun 17, 12:39 AM CDTSpecial Marine WarningCRP111 min
Jun 17, 1:54 AM CDTSpecial Weather StatementCRPJim Wells66 min
Jun 17, 2:41 AM CDTSpecial Marine WarningCRP2 hr
Jun 17, 3:10 AM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio12 hr
Jun 17, 3:19 AM CDTAreal Flood AdvisoryCRPCalhoun, Victoria116 min
Jun 17, 4:40 AM CDTFlash Flood WarningCRPVictoria3 hr
Jun 17, 4:47 AM CDTSpecial Marine WarningCRP88 min
Jun 17, 6:12 AM CDTSpecial Marine WarningCRP2 hr
Jun 17, 8:11 AM CDTSpecial Marine WarningCRP94 min
Jun 17, 9:19 AM CDTAreal Flood AdvisoryCRPVictoria56 min
Jun 17, 9:38 AM CDTSpecial Marine WarningCRP67 min
Jun 17, 10:14 AM CDTSpecial Weather StatementCRPRefugio31 min
Jun 17, 10:43 AM CDTSpecial Marine WarningCRP62 min
Jun 17, 11:04 AM CDTFlash Flood WarningCRPCalhoun, Victoria86 min
Jun 17, 11:28 AM CDTFlash Flood WarningCRPVictoria62 min
Jun 17, 11:40 AM CDTSpecial Marine WarningCRP65 min
Jun 17, 11:51 AM CDTFlash Flood WarningCRPGoliad, Refugio3 hr
Jun 17, 12:12 PM CDTSpecial Weather StatementCRPNueces33 min
Jun 17, 12:20 PM CDTSpecial Marine WarningCRP40 min
Jun 17, 12:34 PM CDTFlash Flood WarningCRPAransas, Nueces, Refugio, San Patricio3 hr
Jun 17, 12:34 PM CDTFlash Flood WarningCRPVictoria116 min
Jun 17, 12:48 PM CDTSpecial Marine WarningCRP42 min
Jun 17, 1:39 PM CDTTornado WarningCRPAransas36 min
Jun 17, 1:41 PM CDTFlash Flood WarningCRPCalhoun3 hr
Jun 17, 1:56 PM CDTSpecial Marine WarningCRP49 min
Jun 17, 2:18 PM CDTFlash Flood WarningCRPBee, Goliad3 hr
Jun 17, 2:32 PM CDTFlash Flood WarningCRPVictoria3 hr
Jun 17, 3:03 PM CDTRiver Flood WarningCRPGoliad, Victoria35 hr
Jun 17, 3:18 PM CDTSpecial Weather StatementCRPBee27 min
Jun 17, 3:22 PM CDTSpecial Weather StatementCRPWebb38 min
Jun 17, 3:34 PM CDTFlash Flood WarningCRPJim Wells, San Patricio3 hr
Jun 17, 3:38 PM CDTTornado WarningCRPAransas, Refugio37 min
Jun 17, 3:59 PM CDTSpecial Weather StatementCRPSan Patricio31 min
Jun 17, 4:42 PM CDTSpecial Weather StatementCRPJim Wells33 min
Jun 17, 4:58 PM CDTSpecial Weather StatementCRPKleberg47 min
Jun 17, 5:00 PM CDTRiver Flood WarningCRPVictoria50 hr
Jun 17, 5:03 PM CDTSpecial Weather StatementCRPDuval27 min
Jun 17, 5:11 PM CDTSpecial Weather StatementCRPMcMullen49 min
Jun 17, 5:18 PM CDTFlash Flood Warning EmergencyCRPJim Wells3 hr
Jun 17, 5:19 PM CDTSevere Thunderstorm WarningCRPJim Wells, Nueces41 min
Jun 17, 5:28 PM CDTTornado WarningCRPJim Wells, Kleberg32 min
Jun 17, 5:35 PM CDTSevere Thunderstorm WarningCRPDuval, Webb43 min
Jun 17, 5:39 PM CDTTornado WarningCRPJim Wells, Nueces20 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.